MDJunction - People Helping People
 
Ask a Question
03/07/2010 02:25 PM

Puzzling

ITeach91
ITeach91  
Posts: 1872
VIP Member

Hi everyone,

Well I have to ask for some feedback because something's up. I just haven't been feeling right for a while, slight increase in fatigue starting after Christmas but I attributed it to the fact that I took on a second job, but it's been getting worse gradually.

About a week ago the fatigue increased to a very uncomfortable level, falling asleep in the chair (even during the day) so deeply I felt drugged, and having trouble getting up in am - I started upping the prednisone about +30%, going from 7.5 mg to 10 mg. I thought maybe my body was fighting off a virus. But then I started having bouts of extremely blurry vision and a lot of "floaters" - black spots/threads. Sometimes I feel half-blind from the danged things. Really bothers me when I try to read.

I'm also having a lot of bone/joint pain/stiffness in the morning. I also was having pain in my jaw, which when I went to the dentist he blamed on grinding my teeth (a plausible explanation, I did feel like that was true).

My bp is ok, going up and down somewhat but nothing that I haven't seen before. I have no energy. I feel cold. I feel depressed, even, which isn't me. I want to eat constantly which I know isn't helping anything because I was feeling better when I was on my hypoglycemic program.

Anyone have a clue? I'm going to try being more strict with the hypoglycemic diet again and see if that helps. The puzzling thing is that when I researched I found out either too much, or too little, cortisol can cause these symptoms. So I'm not sure what to do here. Maybe I should go back down to 7.5 since the 10 doesn't seem to be helping anyway.

Deb

Reply

03/07/2010 02:38 PM
LittleMissMerrySunshine
LittleMissMerrySunshine  
Posts: 1811
Group Leader

Hey, half that sounds familiar! Okay, the fatigue and joint pain and all that could be a vit D deficiency. How long since you had your levels tested? Keep in mind that "normal" isn't good enough for most people, so on a scale of 32-100, some might need 45+ to feel "normal". A vitamin deficiency would also explain your hunger - your body is trying to get something it doesn't have enough of.

I just asked the endo to run another vitamin panel, just because he was already taking blood for something else. And if one is off, chances are another one or two might be as well.

I'm biased, since that's one of my problems, but that's the first thing that comes to mind.

I hope you start feeling better, and SOON!


03/07/2010 02:52 PM
kgo
kgo  
Posts: 603
Member

i wish I had more to offer you but the blind spells spots sound familiar. When Mara started losing her vision that is how she complained about it. ...However... this could have been explained by the AI in the first place. She has Hypopituitarism and from what i have read, it is common to have the blind spots she has. Something to do with to optic nerve and its location to the pituitary. I all that said to say...I would have it checked out soon.

Smile Kim


03/07/2010 05:04 PM
JordynsGigi
JordynsGigi  
Posts: 786
Senior Member

Hi Deb,

I seem to remember you mentioned before that you have a cyst? <sorry, memory sucks>

Probably wouldnt hurt getting a new set of endrocrine workup done.

And maybe see, your opthamologist too.

Ive noticed, that I do feel similar symptoms when my cortisol is too high, or too low. Which basically really sucks.

Ive been on 5mg Pred. since Dec. <Im 190lbs..aackk!>

My mornings are a bit groggy, I dont jump up like I used to, but because I take my thyroid med at 6am.. I have to wait to take my steroid.

I dislike stress dosing and rarely do.. because I really dont feel much relief, so I usually just ride it out.

You have alot of symptoms... I would call your doc, and let him know.

Brenda Smile


03/07/2010 05:35 PM
kgo
kgo  
Posts: 603
Member

Here are the list of symptoms

Symptoms

By Mayo Clinic staff

Hypopituitarism is often progressive. Although the signs and symptoms can occur suddenly, usually they tend to develop gradually. They are sometimes vague and subtle and may be overlooked for many months or even years.

Signs and symptoms of hypopituitarism vary, depending on which pituitary hormones are deficient. The signs and symptoms may include:

&#9632;Fatigue

&#9632;Headaches

&#9632;Low tolerance for stress

&#9632;Muscle weakness

&#9632;Nausea

&#9632;Constipation

&#9632;Weight loss or gain

&#9632;A decline in appetite

&#9632;Abdominal discomfort

&#9632;Sensitivity to cold or difficulty staying warm

&#9632;Visual disturbances

&#9632;Loss of underarm and pubic hair

&#9632;Joint stiffness

&#9632;Hoarseness

&#9632;Facial puffiness

&#9632;Thirst and excess urination

&#9632;Low blood pressure

&#9632;Lightheadedness when standing

If you're a man, you may also have signs and symptoms such as:

&#9632;Loss of interest in sexual activity

&#9632;Erectile dysfunction

&#9632;Decrease in facial or body hair

If you're a woman, you may develop:

&#9632;Irregular or no menstrual periods

&#9632;Infertility

&#9632;Inability to produce milk for breast-feeding

Children may experience:

&#9632;Stunted growth

&#9632;Short stature

&#9632;Slowed sexual development

When to see a doctor

If you develop signs and symptoms associated with hypopituitarism, see your doctor to determine the cause.

Also, if certain signs or symptoms of hypopituitarism develop suddenly — a severe headache or visual disturbances, confusion, or a drop in blood pressure — contact your doctor immediately. Such symptoms could represent sudden bleeding into the pituitary (pituitary apoplexy), which requires prompt medical attention.


03/08/2010 12:15 AM
gwebb
gwebbPosts: 400
Member

Deb, are you secondary or primary addison's??? I can't remember. Kgo gave a pretty detailed list there of the symptoms. Otherwise, I haven't got a clue either.

Try the hypoglycemic diet, get an MRI if you haven't already, the tests for allof your hormones, and let us know how you're getting on.

Gail


03/08/2010 08:57 AM
lorajoy
lorajoy  
Posts: 338
Member

Deb, I definitely think stick with the Hypo diet, when Landon eats like he should and every 2 hours, he feels much better. I do agree with everyone else that you sure have a lot of symptoms going on...might be good to check in with your doctor...just to be on the safe side! We care about you, so keep us updated!

03/08/2010 12:39 PM
gwebb
gwebbPosts: 400
Member

DEb, we are a bit worried, how are you today??? Just hoping that you check in with us all.

Gail Smile


03/08/2010 02:09 PM
bob3bob3
bob3bob3Posts: 4213
Senior Member

Hiya Debs

I have refrained from commenting up until now.

As with all changes in symptoms look at what has changed in the way of medications, diet/supplements and environment going back maybe a maximum of 4 weeks. Make a list and pull them apart!

I am initially thinking a rise in potassium. A rise in Pred may make that worse if you have any natural ACTH production at all. That may not be evident in BP but the aches could be explained that way.

If your pit problem "can" get worse then anything is possible. From memory you had a growth removed?

Whats you thyroxin status? Are you replacing that? Sorry cant remember. My brain says you started this a few weeks ago? (My brain lies a bit...)

----

And the brain is now frazzled. Been out for a hot walk in the rain... More later maybe..

Bob


03/08/2010 04:48 PM
ITeach91
ITeach91  
Posts: 1872
VIP Member

Hi everyone,

I did manage to go to work today, was very tired but my hubby picked me up so I wouldn't have to drive home. I'm wondering about what Bob said about potassium - weird thing I didn't write is that I've also been craving salt and have eaten more salt than normal, maybe that's because I have an imbalance there.

For everyone, I am secondary ai and have a pituitary cyst. I'm not on thyroid meds yet and have my next appointment with my endo on the 23rd.

I did go back on the hypoglycemic diet today and did notice some slight improvement. Very, very, cold again so something endocrine-related is definitely going on. Particularly cold after eating. I also forced myself to walk 20 min on the treadmill this am, I think that helps raise the metabolism a bit.

Thanks for caring so much, you make me feel very warm inside even though my body is very cold!

Debs

Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved